Requip XL


#1
Hi all

I am about to take Requip XL snd would like to know if anyone knows
a) How long before effects become noticeable
b) How long before any side effects become noticeable?

Any advice gratefully received.

Thanks

[This post has been edited by the moderators. This was because there was some confusion about the name of the drug which has now been clarified]

#2
My earlier posts about Reflux XL should have read Requip XL. Sorry for the confusion!

Does anyone know how long it takes to get into the system and how long before any effects (good or bad) manifest themselves?

Thanks for your patience.

#3
First :I have no experience with Requip or Requip XL. I take a similar drug called Mirapexin. Both drugs are widely prescribed, they are called dopamine agonists and you will find a lot of postings on this forum in the treatment section on this subject.
As you will have been started on a low dose to get your system used to this drug and lessen the impact from side effects (like nausea) you might initially not notice anything. The dose will increase over the coming weeks, but go slowly at your own pace as the effect of the drug might be delayed and the next higher dose might not be necessary. Side effects are generally acceptable,watch out for drowsiness, especially when driving(don't if affected). The main side effect that can have a devastating impact on your life, that you AND your family should look out for is a form of Impulse Control Disorder. This is more likely at the higher doses and if you are sensitive to this, but this can not always be predicted. See all the warnings on the treatment forum.
I have been taking Mirapexin now for almost 10 years with minor side effects such as lower leg oedema. Some people cannot tolerate Requip and are switched to Mirapexin and vice versa.

#4
Hi

I'd just like to add that the person I knew who was taking this actually fell asleep in his car when he stopped at traffic lights, so be very careful driving.

Best of luck

Amy

#5
I changed onto 16mg per day Requip XL instead of 12mg ordinary Requip (in addition I take seven Sinemet Plus and one Caramet CR). It has helped my daytime mobility quite a bit, by reducing the number of unpredictable occasions when I can't walk. I think it has also improved my night-time mobility, and I get going more quickly in the morning (previously it could take me three hours to get mobile after my first Sinemet pill of the day; now it is often about an hour).
It is also much more convenient to take: two 8mg tablets at 8am each day. Before, I had problems juggling the need to take food with ropinirole with the desirability (for me at least) of avoiding food with Sinemet tablets.
I had previously had some side effects when taking doses of ropinirole above 12 mg per day, but don't seem to have encountered them on 16mg Requip XL.

#6
Hi

I've just started on Requip XL after holding out on meds aside from Azilect. Finally decided to give meds a go when stiffness and leg drag got the better of me.

I am now up to one dose of 6 mgs first thing each day since starting out 5 weeks ago. I've had the usual nausea and feel pretty rotten - in fact I feel worse if I'm honest. I am giving it a go and bearing with it as my PD nurse said this might happen. It's tolerable and I'm still turning up for work each day.

I'd hoped to see a glimmer of improvement by now - but nothing yet. Reach my target dosage of 8 mgs next week so fingers crossed that this will start doing the trick.

I'd really love to hear from others on this - I think I need some reassurance! Is this the "norm"?

Saddlers

#7
Hello

I am on ReQuip XL and have been for 2 years. Had no nausea or any side effects. Before taken this medication I could not walk very well and needed help to get out of a chair. Muscle pain was terrible. I still have a tremor on the left side, which the meds can't control.
So for me it has been able to give me the mobility side of things back and at the moment I cope very well.
However we all respond differently to the medication given, so maybe ReQuip XL is not for you.

Also been on the forum has made my very aware of the awful things that these drugs we take can do. (DA's)

regards PB

#8
Like most things in life it is all about calculated risk. I was on Requip for 10 yrs and went onto Requip XL in January 2011. transition awful.Now excellent.

May I suggest that you and your nearest and dearest keep a daily diary. Encouraage honesty and it can be very helpful for all concerned.

It means that any character change can hopefully be picked up early: this means anything you do which is out of the ordinary.

Good luck, keep talking.

mrs.t.

#9
John(PwP) originally started on the ordinary Requip, as XL version was not on the market then.The biggest problem initially was nausea, which was minimise by always taking it with a dry biscuit or food and he was prescibed Motilum and that helped,.As it was NOT the slow relaese( XL version)with the neurologist's permission he was able to split the dose and this stopped the nausea altogether.When the XL version came on the market he started taking that and FOR HIM it has been a wonderful drug. The only side effects have been swollen ankles. I seem to remember the neurologist saying not to expect any benefits until you are on a dose of 8 mg or more.

#10
Thankyou - just the reassurance I needed. The diary is a great idea. I am being monitored closely by my OH on the behaviour side of things but it got me thinking about how I now seem to be reacting differently to what I eat, when I eat it and even how much I eat. Stick with it I will. I'll go to 8 mg, settle in to that and see what happens and I guess go back to my PD nurse for a chat if I'm not getting the benefits.

Great to hear how well it's worked for others though.

Saddlers

#11
Hi Saddlers
My situation mirrors yours. I asked to start medication after dx 2 and a half years ago as I felt my walking was getting worse. I've now been on Requp XL 4mg (one in the morning) for 3 weeks and so far: I find I have a tremor in my left leg and hand which weren't really there before! My appetite is affected (which is no bad thing as I am overweigh) but food doesn't appeal at all at the moment. I feel as if I have more energy than before but its the tremor that I cant handle.
Anyone else had symptoms get worse before better
I also have a dry cough that I cant get rid off -is this another side-effect:question:

#12
Hi

I'm still going with it. Up to 8mgs now. Just getting over the latest few days of nausea as I upped the dosage. Not quite as stiff as I was and I don't feel like my arm is made of lead. No change in limp and leg drag. Now going to see if things stabalise on this dosage. Fingers crossed! I thought I'd give it a few weeks and then ring my PD nurse for morale support and advise if no improvement by then.

Hope things go well for you. I remain optimistic although the last two months have been pretty tough and I was nearly floored by a heavy cold. Love to know how you get on!

Saddlers